MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TAP FOR 1.5MM CORTEX SCREWS 50MM; DRIVER, WIRE, BONE DRILL MANUAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TAP FOR 1.5MM CORTEX SCREWS 50MM; DRIVER, WIRE, BONE DRILL MANUAL
Model Number 311.15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no patient involvement.It is unknown when device broke.Device is an instrument and is not implanted/explanted.Reporter email address is unavailable.Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a tap was found broken during inspection of the set by the loaners department.There was no patient involved.This report is for a tap for 1.5mm cortex screws 50mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part: 311.150, lot: l120834: manufacturing site: bettlach, release to warehouse date: 07.October 2016: the device history record shows this lot of 578 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The used material was stainless steel per iso 7153 as required and the measured harness was within the specification.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the 1.5mm tap (part # 311.150, lot # l120834, mfg # 07-october-2016) was inspected at us cq.Upon visual inspection, it was observed that the tap was broken at its first thread.Tap shows signs of minimal wear and no other issues have been identified.Dimensional inspection: dimensional analysis was performed on the tap and the major thread diameter proximal to the broken portion, measured and it falls within the specification based on relevant drawing.Document/specification review: the relevant drawing(s) was reviewed; no design or manufacturing defect or deficiency was observed during the investigation.Material/hardness review: the material was determined to be conforming at the time of manufacture based on the review of the dhr.Investigation conclusion: the complaint condition is confirmed.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being dropped, struck off-axis or damaged during usage or handling or sterile processing).Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TAP FOR 1.5MM CORTEX SCREWS 50MM
Common Device Name
DRIVER, WIRE, BONE DRILL MANUAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7699857
Report Number2939274-2018-52973
Device Sequence Number13857765
Product Code DZJ
UDI-Device Identifier10886982187284
UDI-Public(01)10886982187284
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number311.15
Device Catalogue Number311.15
Device Lot NumberL120834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1